Posted 2/7/2011 9:59 PM (GMT -6)
WantRelief - I personally did not experience any side effects from the high dose Vitamin D, but I tested low so my body needed it. Maybe if your levels are in the normal range, the high dose may have some side effects.
I made sure I was taking other supporting Vitamins and minerals with it. For example, Vitamin D needs magnesium to work efficiently and high dose vitamin d can aggravate or create a magnesium deficiency. When I was researching high dose Vitamin D the people that reported side effects usually had the symptoms of a magnesium deficiency.
My doc also had me get a 50,000 D3 supplement that was not prescription, the prescription 50,000 is usually D2 and some people do not tolerate D2 as well.
Babeinthewoods, around 50 is great, good for you! I am hoping since I have been taking 4,000 since the high dose that I will be over 50 but we shall see, probably depends how well I am absorbing it. I have heard of some people who aren't absorbing it, so even after high doses for a few months they barely increase by 5 -10 points, I am hoping that is not me!